Nebraska, 2012High Wind in Nebraska, March 26, 2012
March 26, 2012 · NWS LBF · 3 events in 3 counties and zones
Very strong west winds developed across the eastern Panhandle behind a strong cold front during the afternoon and evening hours on March 26th, 2012. West winds were sustained at 40 mph and occasionally gusted to 55 mph.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong west winds developed across the eastern Panhandle behind a strong cold front during the afternoon and evening hours on March 26th, 2012. West winds were sustained at 40 mph and occasionally gusted to 55 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Mar 26, 1:38 PM MST, 22 minutes earlier.
Area forecast discussion, Mar 26, 1:38 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT MON MAR 26 2012
.SYNOPSIS...
H5 CLOSED LOWS OFF PACIFIC NORTHWEST AND THE NORTHEAST US WITH A
STRONG NEGATIVELY WAVE PUSHING ACROSS THE COLORADO ROCKIES THIS AFTERNOON.
&&
.DISCUSSION...
MODELS IN GOOD AGREEMENT WITH THE EVOLUTION OF THE FORECAST
THROUGH THURSDAY AND THEN SOME TIMING ISSUES TAKE HOLD.
TONIGHT THOUGH TUESDAY...
GOOD MIXING THIS AFTERNOON ACROSS THE FORECAST AREA...WITH SFC DEW
POINTS LOWERING AHEAD OF THE ACTUAL DRY LINE. DRY LINE AS OF MID
AFTERNOON EXTENDED SOUTH FROM A SFC LOW ACROSS FAR WESTERN NEBRASKA
PANHANDLE INTO EASTERN CO. THIS DRY LINE WILL BULGE NORTHEAST THIS
EVENING AS A PACIFIC COLD FRONT OVER TAKES IT. SOME LIMITED MOISTURE
RECOVERY IS POSSIBLE TO THE EAST OF THE DRY LINE/COLD FRONT ACROSS
WESTERN NEB EARLY THIS EVENING...AND WITH DECENT FORCING ARRIVING
ABOUT THE SAME TIME...STILL SOME CHANCE FOR ISOLATED T-STORMS. IF A
STORM DEVELOPS LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY
ACROSS NORTH CENTRAL NEB.
HIGH WIND WARNING WILL REMAIN IN EFFECT THIS EVENING FOR THE NEB
PANHANDLE...AS RAPID PRESSURE RISE COUPLET INDICATED IN THE MODELS
SUPPORTS VERY STRONG WIND POTENTIAL BEHIND THE PACIFIC COLD FRONT.
FURTHER EAST WILL GO WITH A WIND ADVISORY AS PRESSURE RISES NOT AS
INTENSE.
FOLLOWED THE ALL BLENDS THROUGH THE EXTENDED WITH A FEW TWEAKS TO
PRECIPITATION FORECAST NEAR THE END OF THE FORECAST WITH GFS MUCH
FASTER THAN EC AND GEM HOLDING A TROUGH OFF THE WEST COAST.
NICE RIDGE MOVES EAST INTO NORTHERN
PLAINS WEDNESDAY WITH TEMPERATURES INTO THE MID 70S. NEXT SEVERAL
SYSTEMS MOVE ALONG THE CANADIAN BORDER WITH TRAILING WAVES INTO
THE FORECAST AREA. BEST CHANCES LOOK TO BE THURSDAY NIGHT INTO
FRIDAY WITH SOME MOISTURE RETURN ACROSS THE SOUTHERN PLAINS
WEDNESDAY NIGHT.
&&
.AVIATION...
AN ISOLATED T-STORM OR TWO IS POSSIBLE...MAINLY ACROSS
NORTH CENTRAL NEB AS A PACIFIC COLD FRONT SWEEPS EAST ACROSS THE
AREA. BEST CHANCE FOR THIS WILL BE IN THE 02 TO 04Z TIME FRAME AT
KVTN. OTHERWISE VFR WITH GUSTY SFC WINDS FROM THE SOUTH SHIFTING TO
THE WEST AFTER THE FRONTAL PASSAGE.
&&
.FIRE WEATHER...
TUESDAY TO CONTINUE BREEZY BUT BELOW ADVISORY CRITERIA AS UPPER
LOW SHEARS OUT OF THE NORTHERN PLAINS. MINIMUM RELATIVE HUMIDITIES
QUITE LOW AND HAVE PUT OUT A RED FLAG WARNING FOR THE ENTIRE FORECAST
AREA AS SPC HAS HIGHLIGHTED MOST OF WESTERN AND CENTRAL NEBRASKA
WITH CRITICAL CONDITIONS. RED FLAG WARNING IN EFFECT FOR ALL AREAS
TUESDAY. LOW PRESSURE TO OUR NORTH WILL CREATE WESTERLY DRY
DOWNSLOPE CONDITIONS ACROSS THE AREA. CONTINUE WARM WEATHER...WITH
HIGHS IN THE UPPER 60S TO MID 70S.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR NEZ204-210.
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM
MDT/ TUESDAY FOR NEZ204-206-208>210-219.
WIND ADVISORY UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR
NEZ005>010-023>029-035>038-057>059-069>071-094.
HIGH WIND WARNING UNTIL 11 PM MDT THIS EVENING FOR NEZ004-022-
056.
&&
SHORT TERM/EXTENDED...TAYLOR/POWER
AVIATION...TAYLOR
Hazardous weather outlook, Mar 26, 2:38 AM MST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 AM CDT MON MAR 26 2012
NEZ004>010-022>029-035>038-056>059-069>071-094-270945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
438 AM CDT MON MAR 26 2012 /338 AM MDT MON MAR 26 2012/
...WIND ADVISORY THIS AFTERNOON AND TONIGHT MOST OF WESTERN AND
NORTH CENTRAL NEBRASKA...
...HIGH WIND WARNING LATE THIS AFTERNOON AND THIS EVENING ACROSS
THE EASTERN NEBRASKA PANHANDLE...
...HIGH WIND WATCH THIS EVENING FOR PARTS OF WESTERN AND NORTH
CENTRAL NEBRASKA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN.
ALTHOUGH THE STORMS WILL GENERALLY BE HIGH BASED...ANY STORMS
WHICH DEVELOP CLOSE TO THE GROUND COULD PRODUCE A TORNADO AND THIS
IS MOST LIKELY TO OCCUR BETWEEN VALENTINE AND ONEILL INCLUDING
AREAS TO THE NORTH. STORM MOTION WILL BE EAST AND NORTHEAST AT 45
TO 55 MPH.
STRONG OR HIGH WINDS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS
ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. DEEP LOW PRESSURE WILL
FORM NEAR THE BLACK HILLS LATE THIS AFTERNOON. AS THE LOW LIFTS
NORTHEAST THIS EVENING...A POWERFUL PACIFIC COLD FRONT WILL SWEEP
THROUGH WESTERN NEBRASKA PRODUCING HIGH WINDS.
FIRE DANGER WILL BE CRITICAL THIS AFTERNOON AND THIS EVENING
ACROSS PARTS OF WESTERN NEBRASKA WEST OF THE DRYLINE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FIRE DANGER COULD BECOME CRITICAL ACROSS MOST OF WESTERN AND NORTH
CENTRAL NEBRASKA TUESDAY. LOW HUMIDITY AND STRONG WINDS ARE THE CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
CDC
In the hours before
Local storm report, Mar 26, 1:25 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG 15 NNE NORTH PLATTE 41.33N 100.66W
03/18/2012 LINCOLN NE PUBLIC
A 40X22 SHED WAS DESTROYED.
&&
NWSHigh Wind, Deuel
- When
- March 26, 2:00 PM MST to 7:00 PM MST
- Where
- Deuel forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Strong west winds occurred across Deuel County during the afternoon and evening hours on March 26th. Sustained winds of 40 mph with gusts to around 50 mph were common.
High Wind, Garden
- When
- March 26, 2:00 PM MST to 7:00 PM MST
- Where
- Garden forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Strong west winds occurred across Garden County during the afternoon and evening hours on March 26th. Sustained winds of 40 mph with gusts to around 55 mph were common.
High Wind, Sheridan
- When
- March 26, 2:00 PM MST to 7:00 PM MST
- Where
- Sheridan forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
Strong west winds occurred across Sheridan County during the afternoon and evening hours on March 26th. Sustained winds of 40 mph with gusts to around 55 mph were common.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Colorado, March 26 to 31, 20123 deaths · $11 million · 61 kt wind · 4 events
- Debris Flow and Flooding in Idaho, March 26 to 27, 2012$153,000 · 5 events
- Hail and High Wind in Texas, March 26, 2012$87,000 · 1 in hail · 7 events
- Strong Wind in New Jersey, March 26, 2012$25,000 · 21 events
- Strong Wind in Pennsylvania, March 26, 20121 injured · $25,000 · 10 events
- High Wind in Wyoming, March 26, 201261 kt wind · 31 events
- High Wind in South Dakota, March 26 to 27, 201270 kt wind · 26 events
- High Wind in Wyoming, March 26 to 27, 2012$22,000 · 74 kt wind · 8 events
- High Wind in Utah, March 26, 2012$20,000 · 73 kt wind · 7 events
- Frost and Freeze in Maryland, March 26 to 27, 201214 events
- High Wind in Colorado, March 26, 201279 kt wind · 11 events
- High Wind in Nebraska, March 26, 201261 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364520, 364521, 364522.